The Annals of Statistics

Asymptotic results in jackknifing nonsmooth functions of the sample mean vector

Marzia Marcheselli

Full-text: Open access

Abstract

The asymptotic behavior of jackknife estimators and jackknife variance estimators is investigated for nonsmooth functions of the sample mean vector. An application of jackknifing a suitable estimator of the intrinsic diversity profile is also presented.

Article information

Source
Ann. Statist., Volume 31, Number 6 (2003), 1885-1904.

Dates
First available in Project Euclid: 16 January 2004

Permanent link to this document
https://projecteuclid.org/euclid.aos/1074290330

Digital Object Identifier
doi:10.1214/aos/1074290330

Mathematical Reviews number (MathSciNet)
MR2036393

Zentralblatt MATH identifier
1042.62047

Subjects
Primary: 62G05: Estimation
Secondary: 62G20: Asymptotic properties

Keywords
Delta method jackknife consistency regular quasi-differentiability intrinsic diversity profile

Citation

Marcheselli, Marzia. Asymptotic results in jackknifing nonsmooth functions of the sample mean vector. Ann. Statist. 31 (2003), no. 6, 1885--1904. doi:10.1214/aos/1074290330. https://projecteuclid.org/euclid.aos/1074290330


Export citation

References

  • Aversen, J. N. (1969). Jackknifing $U$-statistics. Ann. Math. Statist. 40 2076--2100. (Corrigendum 41 1375.)
  • Barabesi, L. and Fattorini, L. (1998). The use of replicated plot, line and point sampling for estimating species abundance and ecological diversity. Environ. Ecol. Statist. 5 353--370.
  • Ghosh, M. (1985). Berry--Essen bounds for functionals of $U$-statistics. Sankhyā Ser. A 47 255--270.
  • Gove, J. H., Patil, G. P., Swindel, B. F. and Taillie, C. (1994). Ecological diversity and forest management. In Handbook of Statistics 12. Environmental Statistics (G. P. Patil and C. R. Rao, eds.) 409--462. North-Holland, Amsterdam.
  • Marcheselli, M. (1999). Some singularities in jackknifing non-smooth functions of the sample mean vector. Metron 57 127--145.
  • Marcheselli, M. (2000). A generalized delta method with applications to intrinsic diversity profiles. J. Appl. Probab. 37 504--510.
  • Marcheselli, M. and Pratelli, L. (2002). Conservative confidence bands for intrinsic diversity profiles. XLI Riunione Scientifica della Soc. Ital. Statist. 459--462.
  • Miller, R. G. (1964). A trustworthy jackknife. Ann. Math. Statist. 35 1594--1605.
  • Miller, R. G. (1968). Jackknifing variances. Ann. Math. Statist. 39 567--582.
  • Miller, R. G. (1974). An unbalanced jackknife. Ann. Statist. 2 880--891.
  • Parr, W. C. (1985). Jackknifing differentiable statistical functionals. J. Roy. Statist. Soc. Ser. B 47 56--66.
  • Parr, W. C. and Schucany, W. R. (1982). Jackknifing $L$-statistics with smooth weight functions. J. Amer. Statist. Assoc. 77 629--638.
  • Patil, G. P. and Taillie, C. (1982). Diversity as a concept and its measurement (with discussion). J. Amer. Statist. Assoc. 77 548--567.
  • Reeds, J. A. (1978). Jackknifing maximum likelihood estimates. Ann. Statist. 6 727--739.
  • Richmond, J. (1982). A general method for constructing simultaneous confidence intervals. J. Amer. Statist. Assoc. 77 455--460.
  • Shao, J. (1993). Differentiability of statistical functionals and consistency of the jackknife. Ann. Statist. 21 61--75.
  • Shao, J. and Tu, D. (1995). The Jackknife and Bootstrap. Springer, New York.
  • Shao, J. and Wu, C. F. J. (1989). A general theory for jackknife variance estimation. Ann. Statist. 17 1176--1197.
  • Šidák, Z. (1967). Rectangular confidence regions for the means of multivariate normal distributions. J. Amer. Statist. Assoc. 62 626--633.
  • Thorburn, D. E. (1977). On the asymptotic normality of the jackknife. Scand. J. Statist. 4 113--118.
  • Tukey, J. (1958). Bias and confidence in not-quite large samples. Ann. Math. Statist. 29 614.
  • Varadhan, S. R. S. (1962). Limit theorems for sums of independent random variables with values in a Hilbert space. Sankhyā Ser. A 24 213--238.